Mississippi, 2016Drought in Mississippi, September 1 to 30, 2016
September 1 to 30, 2016 · NWS JAN · 2 events in 2 counties and zones
Dry conditions continued into September. This continued severe(D2) drought conditions for portions of the Golden Triangle region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $90,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued into September. This continued severe(D2) drought conditions for portions of the Golden Triangle region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 31, 7:29 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 31, 7:29 PM CST, 4 hours 31 minutes before
Area Forecast Discussion...Update
National Weather Service Jackson MS
829 PM CDT WED AUG 31 2016
.UPDATE...Only minor changes to the previous forecast. /BB/
&&
.DISCUSSION...Relatively dry northeast low level flow well to the
north-northwest of Tropical Storm Hermine in the central Gulf of
Mexico is allowing the few showers that popped up around the area
this afternoon to diminish quickly this evening. Expect a rain-free
night with mostly clear skies and light winds. Not expecting much in
the way of fog formation come daybreak although a patch or two of
shallow fog cannot be ruled out in very isolated spots.
Speaking of Hermine, the latest from the NHC still has the cyclone
slowly gaining strength over the next 24 hours as it tracks
northeast, making landfall along the central or eastern Panhandle of
Florida late tomorrow night. Negative impacts should be confined
well to the east of our forecast area. /BB/
&&
.AVIATION...Patchy MVFR conditions due to light fog cannot be
ruled out in any areas around daybreak Thursday, although the
highest chance of impact is at GLH. Otherwise, expect northeast
surface winds to be a bit gusty at times tomorrow afternoon with
afternoon showers and thunderstorms once again quite
isolated. /BB/
&&
.PREV DISCUSSION... /issued 353 PM CDT WED AUG 31 2016/
SHORT TERM...Tonight through Thursday night...Isolated showers and
storms late this afternoon are expected to end after sunset, with
overnight lows in the low to mid 70s. For Thursday, a frontal system
will be approaching the region from the north. Enough moisture
should exist out ahead of this system for isolated showers and
storms to develop tomorrow afternoon and evening. This activity
should once again diminish after sunset. The front will begin moving
through the area Thursday night. Lows Thursday night look to dip
into the upper 60s across northern zones behind this system. /27/
LONG TERM...Friday through next Tuesday...With high pressure wedged
into our region from the northeast, and with the help of Tropical
Storm Hermine lifting northeast up the East Coast of the United
States, noticeably drier air is expected over the CWA as we end the
work week and start the upcoming weekend. Some small rain chances
will reside across the south in the vicinity of the Highway 84
corridor over Labor Day weekend, but the majority of the forecast
area will remain rain free Friday through Sunday. Highs Friday will
range from the mid 80s to mid 90s, upper 80s to mid 90s Saturday,
and low to middle 90s Sunday afternoon. Meanwhile with the drier
airmass residing over the region, lows will be noticeably cooler
Friday night as they range from the lower 60s to lower 70s.
Then as the weekend progresses, they'll warm a bit with upper 60s to
lower 70s expected both Saturday and Sunday nights.
Moisture subtly increases Monday into Tuesday under a more southeast
flow, along with chances for showers and storms both afternoons. The
better chances for this will be across southern and western zones as
they'll reside on the fringes of high pressure wedged into the
forecast area from the east. Still, the majority of the area will
remain dry. Highs both afternoons will be in the low 90s, with lows
each night in the low and middle 70s. /19/27/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 95 73 90 / 2 17 11 5
Meridian 74 96 73 92 / 3 18 11 6
Vicksburg 75 95 73 90 / 1 16 11 4
Hattiesburg 74 97 75 93 / 1 19 12 9
Natchez 73 94 72 88 / 1 16 11 5
Greenville 74 92 70 86 / 2 17 11 3
Greenwood 74 93 70 89 / 4 16 11 3
&&
.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
BB/19/27
Hazardous weather outlook, Aug 31, 12:25 PM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT WED AUG 31 2016
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
125 PM CDT WED AUG 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
21
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Drought, Lowndes
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lowndes forecast zone
- Crop damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.473, -88.443 (the zone’s center; the record gives no point)
Very dry conditions continued into September, which resulted in an area of severe (D2) drought remaining across Lowndes County. Crops were put under more stress from the dry and hot conditions.
Drought, Clay
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Clay forecast zone
- Crop damage
- $40,000
- Reported by
- Drought Monitor
- Coordinates
- 33.656, -88.782 (the zone’s center; the record gives no point)
Very dry conditions continued into September, which resulted in an area of severe (D2) drought remaining across Clay County. Crops were put under more stress from the dry and hot conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, September 1 to 6, 2016$219 million · 27 events
- Hurricane and Tornadoes in Florida, September 1 to 2, 2016$95 million · EF0 · 25 events
- Drought in Georgia, September 1 to 30, 201675 events
- Tornadoes and Damaging Winds in Florida, September 1, 2016$62,000 · EF0 · 4 events
- Tropical Storm in Georgia, September 1 to 3, 20161 injured · 14 events
- Drought in Massachusetts, September 1 to 30, 201621 events
- Tropical Storm in Florida, September 1 to 3, 201616 events
- Drought in New York, September 1 to 30, 201614 events
- Drought in Alabama, September 1 to 30, 201613 events
- Drought in California, September 1 to 30, 201611 events
- Damaging Wind and Lightning Strike in North Carolina, September 1, 2016$15,000 · 50 kt wind · 2 events
- Drought in New York, September 1 to 30, 201610 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657984, 657985.